Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 140, NWS Wilmington, NC

August 11, 20114 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 11, 2011, 8:38 PM EDT for 4 counties in South Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2011, 8:38 PM EDT (00:38 UTC)
Expired
Aug 11, 2011, 9:15 PM EDT
In force
37 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 81 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 9:00 PM EDTTSTM WND DMG2 E Sellers, SCTREE DOWN NEAR INTERSECTION OF ANTIOCH CHURCH ROAD AND SC 38. TIME OF EVENT ESIMTATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS52 KILM 120038
SVRILM
SCC033-041-051-067-120115-
/O.NEW.KILM.SV.W.0140.110812T0038Z-110812T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
838 PM EDT THU AUG 11 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  CENTRAL FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 915 PM EDT

* AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LATTA TO CLAUSSEN...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   FLOYDALE...
   FORK...
   RAINS...
   GAPWAY...
   GALIVANTS FERRY...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7898 3388 7920 3408 7972 3444 7950
TIME...MOT...LOC 0038Z 292DEG 36KT 3432 7942 3408 7956

$$

RAS
1 follow-up statement
764 
WWUS52 KILM 120059
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
859 PM EDT THU AUG 11 2011

SCC033-041-051-067-120115-
/O.CON.KILM.SV.W.0140.000000T0000Z-110812T0115Z/
DILLON SC-MARION SC-FLORENCE SC-HORRY SC-
859 PM EDT THU AUG 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WESTERN HORRY...CENTRAL FLORENCE...MARION AND SOUTHERN DILLON
COUNTIES...

AT 856 PM EDT...A LINE OF THUNDERSTORMS EXTENDED FROM LATTA TO 10 
MILES SOUTHWEST OF MARION...MOVING EAST AT 15 MPH.

LOCAL LAW ENFORCEMENT REPORTED WIND DAMAGE IN FLORENCE WITH THESE 
STORMS. THE STRONGEST WINDS ARE MOVING INTO MARION...AND WILL HAVE 
THE GREATEST IMPACT ALONG AND JUST SOUTH OF HIGHWAY 76.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MARION...FLOYDALE...ZION...GAPWAY...GALIVANTS FERRY...RAINS...
SMITHBORO...FORK...AYNOR...NICHOLS AND MULLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7898 3388 7920 3408 7972 3444 7950
TIME...MOT...LOC 0058Z 287DEG 14KT 3432 7938 3408 7952

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:55 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 11, 7:55 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT THU AUG 11 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY DROP FURTHER SOUTH OF THE AREA
THROUGH FRIDAY. A MUCH STRONGER COLD FRONT WILL MOVE INTO THE REGION
EARLY MONDAY...BRINGING A DECENT CHANCE OF CONVECTION. THE FRONT
WILL ALSO BRING SLIGHTLY COOLER TEMPERATURES TO THE EASTERN
CAROLINAS INTO THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 745 PM THURSDAY...HAVE UPPED POPS SEVERAL CATEGORIES TO
ACCOUNT FOR THE CURRENT CLUSTER OF THUNDERSTORMS TRAVERSING ALONG
THE NORTH SIDE OF THE WEAKENING SFC COLD FRONT. THIS ACTIVITY WILL
AFFECT A GOOD PORTION OF THE INLAND AREA OF THE SC ILM CWA
THROUGHOUT THIS EVENING. LOOKS LIKE A BORDERLINE SEVERE WX EVENT FOR
DAMAGING WIND GUSTS AS THE PRIMARY SVR POTENTIAL. SMALL HAIL WILL
ALSO BE COMMON. ACTIVITY DID FLARE UP AS IT ENCOUNTERED THE SEA
BREEZE EARLIER THIS EVENING. THE CONVECTION SEEMS TO BE TRACKING
EASTWARD ALONG A TIGHTENED SFC DEWPOINT GRADIENT. AS THIS ACTIVITY
TRACKS CLOSER TO THE COAST...IT WILL HAVE A TENDENCY TO WEAKEN
CONSIDERABLY IN RESPONSE TO THE INSTABILITY DECREASING...BEST SEEN
WITH SFC BASED LIS AND CAPE. MAY HAVE TO INCREASE MINS ACROSS THE
AREA TONIGHT...ESPECIALLY SC...DUE TO RAINFALL AND CONVECTIVE DEBRIS
CLOUDINESS LASTING THROUGHOUT THE NIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...BROAD UPPER TROUGH OVER EASTERN CONUS ON
FRIDAY DEEPENS CONSIDERABLY LATE ON SATURDAY. AT THE SURFACE THE
WEAK COLD FRONT NOW WAVERING ABOUT OVER THE FORECAST AREA WILL
HAVE DROPPED WELL TO THE SOUTH EARLY ON FRIDAY AS HIGH PRESSURE
PRESSES DOWN FROM THE NORTH. A RELATIVELY STRONG COLD FRONT WILL
BE LINED UP ALONG THE APPALACHIANS BY THE END OF THE PERIOD AS THE
DEEPENING UPPER TROUGH ADVANCES ON THE EASTERN SEABOARD.

CONFIDENCE IN TIMING OF ANY PRECIPITATION REMAINS LOW DUE TO
DIFFERENCES IN GUIDANCE. LIMITING FACTORS CONTINUE TO BE DRY MID
LEVELS AND LACK OF STRONG TRIGGERING MECHANISMS. IN ANY
CASE...THERE WILL BE ENOUGH AVAILABLE MOISTURE FOR ISOLATED TO
WIDELY SCATTERED CONVECTION AT LEAST DURING THE AFTERNOON AND
EARLY EVENING HOURS DURING TIMES OF MAXIMUM INSTABILITY.

TEMPERATURES BOTH DAYS WILL HOVER RIGHT AROUND CLIMO...WITH HIGHS
OF AROUND 90 AND LOWS IN THE LOWER 70S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...AN APPRECIABLE UPPER TROUGH WILL DRIVE A
COLD FRONT THROUGH THE COASTAL CAROLINAS SUNDAY NIGHT. THE BEST
DYNAMICS ARE EXPECTED TO BE WELL AFTER THE DIURNAL PEAK IN
INSTABILITY AND GENERALLY LAG THE BEST MOISTURE. EVEN SO...IT
SEEMS THAT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED AREA-WIDE SUNDAY AND SUNDAY NIGHT EVEN THOUGH THE
AFOREMENTIONED FACTORS COULD LEAD TO DISAPPOINTING QPF. THE
BOUNDARY WILL DECELERATE AS IT MOVES THROUGH SO SOME RAIN CHANCES
MAY LINGER ALONG THE COAST INTO MONDAY MORNING BEFORE THE DRY
ADVECTION REALLY KICKS IN. NORTHWESTERLY MID LEVEL FLOW WILL
CONTINUE FOR THE REMAINDER OF THE PERIOD ALBEIT IN A DECREASING
AMPLITUDE. THIS WILL PROMOTE A PERIOD OF NEAR CLIMO TEMPS AND
LOWER THAN NORMAL DEWPOINTS/RH VALUES FOR THE TIME OF YEAR.
TEMPERATURES WILL ALSO BE CLOSE TO CLIMO EARLIER IN THE LONG TERM
PERIOD BUT MORE AS A FUNCTION OF CLOUD COVER AS OPPOSED TO AIRMASS
ADVECTION.

&&

.AVIATION /00Z THURSDAY THROUGH TUESDAY/...
AS OF 00Z...MODERATE CONFIDENCE FOR VFR THROUGH VALID PERIOD GIVEN
ISOLATED TO SCATTERED CONVECTION TONIGHT AND FRIDAY CAUSING BRIEF
MVFR RESTRICTIONS...AND POTENTIAL FOG DEVELOPMENT BEFORE SUNRISE.

CURRENT RADAR DEPICTS AN AREA OF SHOWERS AND THUNDERSTORMS MOVING
INTO THE WESTERN PORTION OF THE CWA. KFLO WILL BE AFFECTED BY THESE
STORMS...WITH GUSTY WINDS AND HEAVY RAINFALL LIKELY. AS A
RESULT...SHORT-LIVED VISIBILITY RESTRICTIONS ARE POSSIBLE IF ANY
STORMS MOVE DIRECTLY OVER THE TERMINAL. EXPECT THESE STORMS TO
CONTINUE EASTWARD FOR THE NEXT COUPLE OF HOURS. IF ACTIVITY HOLDS
TOGETHER...COULD AFFECT KMYR/KCRE...BUT WILL CONTINUE TO MONITOR AND
UPDATE AS NEEDED. ELSEWHERE...EXPECT VFR OVERNIGHT WITH WINDS LIGHT
AND VARIABLE.

BEFORE SUNRISE...HAVE INTRODUCED MVFR VSBY RESTRICTIONS DUE TO
POTENTIAL FOG DEVELOPMENT AT INLAND TERMINALS AND SHRA ACTIVITY AT
COASTALS. SCATTERED SHRA/TSRA IS POSSIBLE THROUGHOUT THE DAY.
CONFIDENCE IS LOW ON EXACT TIMING/LOCATION OF THIS ACTIVITY...THUS
HAVE INDICATED VCSH FOR NOW AT ALL TERMINALS. THROUGHOUT THE DAY
WINDS WILL BE NE AROUND 5KTS. AFTERNOON SEABREEZE WILL SHIFT WINDS
MORE SE WITH WIND SPEEDS NEAR 10KTS.

EXTENDED OUTLOOK...ISOLATED SHRA/TSRA POSSIBLE EACH AFTERNOON.
OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 745 PM THURSDAY...QUIET CONDITIONS WILL PERSIST ACROSS THE
COASTAL WATERS THROUGH THE OVERNIGHT HOURS. WINDS TO EVENTUALLY
SHIFT TO THE SOUTHEAST AT 5 TO 10 KT OVERNIGHT. THIS IN RESPONSE TO
SYNOPTIC FLOW AROUND A WEAK HIGH MOVING TO AND OFF THE MID-ATLANTIC
STATES...AND FLOW AROUND A BROAD AREA OF LOW PRESSURE ACROSS THE SE
STATES. SEAS TO REMAIN AROUND 2 FEET.

SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 PM THURSDAY...A WEAK COLD FRONT WILL DROP WELL SOUTH OF
THE WATERS ON FRIDAY AS A STRONGER COLD FRONT APPROACHES FROM THE
WEST. THIS FRONT WILL BE LINED UP ALONG THE APPALACHIANS BY
DAYBREAK SUNDAY. WINDS WILL VEER THROUGH THE PERIOD...FROM THE
EAST EARLY ON FRIDAY TO THE SW OVERNIGHT SUNDAY. AS GRADIENT WILL
REMAIN SLACK...EXPECT WINDS TO REMAIN LIGHT...RIGHT AROUND 10 KTS
OR LESS. SEAS WILL STAY IN THE 2 OR 3 FT RANGE THROUGH THE SHORT
TERM.

LONG TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM THURSDAY...SOUTHWESTERLY GRADIENT WINDS INCREASE ABOUT
5KT WITH THE APPROACH OF A MODERATELY STRONG SUMMERTIME COLD FRONT
ON SUNDAY. THIS BOUNDARY WILL PUSH ACROSS THE WATERS EITHER VERY
LATE SUNDAY OR EARLY MONDAY WITH A PRONOUNCED VEER IN THE WIND
DIRECTION FOLLOWED BY A GRADUAL DECREASE IN SPEEDS. THIS MAY LEAD
TO A BRIEF PERIOD OF CHOPPY CONFUSION IN THE SEAS BUT THE OVERALL
FCST WILL REMAIN GENERALLY IN THE 2 TO 4 FT RANGE...HIGHEST
OFFSHORE. AS HIGH PRESSURE BUILDS IN FROM THE NORTH MONDAY NIGHT
INTO TUESDAY A NORTHEAST WIND OF 10KT WILL ALLOW SEAS TO ABATE
SLIGHTLY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...DCH
NEAR TERM...DCH
SHORT TERM...REK
LONG TERM...MBB
AVIATION...SGL
Hazardous weather outlook, Aug 11, 8:04 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT THU AUG 11 2011

NCZ105-107-109-SCZ055-130015-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND GEORGETOWN-
804 PM EDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-053-130015-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-
804 PM EDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS
A CLUSTER OF THUNDERSTORMS TRACKS EAST ACROSS THE AREA DURING THIS
EVENING. THE ACTIVITY WILL WEAKEN AS IT APPROACHES THE COAST.

THE MAIN THREATS FROM THESE STORMS WILL BE WIND GUSTS OF 40 TO 50
MPH...WITH AN ISOLATED 60 MPH. SMALL HAIL MARBLE UP TO DIME SIZE
WILL BE COMMON...WITH AN ISOLATED NICKEL SIZE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-130015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
804 PM EDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-130015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
804 PM EDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Aug 11, 2:53 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT THU AUG 11 2011

SCZ039-055-056-111945-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
253 PM EDT THU AUG 11 2011

...STRONG THUNDERSTORMS MOVING ACROSS WILLIAMSBURG AND
GEORGETOWN COUNTIES...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR SALTERS IN WILLIAMSBURG COUNTY AND JUST
WEST OF NORTH SANTEE IN GEORGETOWN COUNTY.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING AS
THEY MOVE TO THE EAST AT 20 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...KINGSTREE...
ANDREWS...EARLE...GOURDIN...GRAVES...JACKSON...LAMBERT...
MORRISVILLE...NORTH SANTEE...OATLAND AND SALTERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3312 7928 3314 7928 3314 7932 3323 7946
      3324 7953 3340 7986 3344 7988 3349 7997
      3351 8010 3373 7994 3349 7910 3329 7918
      3330 7928 3326 7926 3325 7920 3311 7926

15
Special weather statement, Aug 11, 7:07 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
707 PM EDT THU AUG 11 2011

SCZ023-112330-
DARLINGTON-
707 PM EDT THU AUG 11 2011

...CLUSTER OF STRONG THUNDERSTORMS ENTERING DARLINGTON COUNTY...

AT 706 PM EDT...AN AREA OF STRONG STORMS WAS...12 MILES WEST OF
CLYDE...OR 15 MILES NORTHWEST OF BISHOPVILLE...MOVING SOUTHEAST AT
20 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING IN
ADDITION TO VERY HEAVY RAINFALL.

COMMUNITIES IN THE PATH OF THESE STORMS ARE HARTSVILLE...AUBURN...
CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...LAMAR...LYDIA...MONT
CLARE...NORTH HARTSVILLE AND OATS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3446 8011 3442 7981 3413 7999 3409 8008
      3415 8016 3420 8012 3423 8012 3432 8018
      3436 8018 3433 8021 3432 8024 3436 8029
      3437 8029

BACON
Special weather statement, Aug 11, 8:04 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT THU AUG 11 2011

SCZ017-023-024-032-033-120045-
DARLINGTON-MARLBORO-DILLON-MARION-FLORENCE-
804 PM EDT THU AUG 11 2011

...STRONG THUNDERSTORMS OVER FLORENCE AND DARLINGTON COUNTIES...

AT 803 PM EDT...STRONG THUNDERSTORMS WERE...4 MILES SOUTHEAST OF
FLOYD...OR OVER DARLINGTON...MOVING SOUTHEAST AT 20 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
HEAVY RAINFALL IS ALSO OCCURRING. IN THE FADING DAYLIGHT THIS MAY
BECOME AN INCREASING HAZARD TO MOTORISTS. THESE STORMS WILL AFFECT
INTERSTATE 95 ACROSS MOST OF ITS STRETCH ACROSS FLORENCE COUNTY.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...FLORENCE...
MARION...BLUE BRICK...CLAUSSEN...DOVESVILLE...EFFINGHAM...
EVERGREEN...FLOYD...FORK...LATTA AND MARS BLUFF.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3427 7919 3392 7977 3423 8012 3447 7985

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:04 PM EDTSpecial Weather StatementILMDarlington, Florence41 min
Aug 11, 8:19 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro56 min
Aug 11, 9:08 PM EDTSevere Thunderstorm WarningILMHorry, Marion45 min
Aug 11, 10:18 PM EDTSpecial Weather StatementILMWilliamsburg57 min
Aug 11, 10:19 PM EDTSpecial Weather StatementILMWilliamsburg56 min
Aug 12, 12:17 PM EDTSpecial Weather StatementILMGeorgetown, Williamsburg58 min
Aug 12, 12:59 PM EDTAreal Flood AdvisoryILMGeorgetown2 hr
Aug 12, 1:45 PM EDTSpecial Weather StatementILMFlorence, Marion60 min
Aug 12, 2:24 PM EDTSpecial Weather StatementILMWilliamsburg66 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.